Alabama, 2005Tornado in Alabama, September 25, 2005
September 25, 2005 · NWS BMX · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $4,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Sep 25, 12:55 PM CST, 9 minutes earlier.
Area forecast discussion, Sep 25, 12:55 PM CST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
155 PM CDT SUN SEP 25 2005
.DISCUSSION...
NUMEROUS ROTATING CELLS OVER WESTERN ALABAMA THIS AFTERNOON...
ENHANCED BY INCREASED INSTABILITY DUE TO AFTERNOON HEATING.
EXPECTATION IS THAT CELLS WILL LOSE INTENSITY AS SUN GOES
DOWN...BUT MAY NOT DECREASE MUCH IN COVERAGE. WILL CONTINUE WITH
HIGH POPS OVERNIGHT...WHICH SHIFTS INTO EASTERN ALABAMA BY EARLY
TOMORROW.
FORECAST RETURNS MORE TO NORMAL...AS REMNANTS OF RITA HEAD
NORTHEASTWARD OUT OF THE PICTURE. DRYING TREND WILL SPREAD FROM
WEST TO EAST STARTING TOMORROW AFTERNOON...THROUGH TOMORROW EVENING.
REST OF THE FORECAST WILL BE BASED ON THE GFS SOLUTION...AND THAT
MEANS A BIG COLD FRONT THE END OF THE WEEK. BASED ON SEVERAL RUNS
OF STRONG COLD FRONT SOLUTION...AND SUPPORT FROM GFS ENSEMBLES...
IVE STARTED TO INDICATE MUCH COOLER TEMPS (ESPECIALLY FRIDAY AND
SATURDAY MORNINGS). LIMITED MOISTURE INDICATED WITH COLD
FRONT...SO POPS ARE ONLY AROUND 20 PERCENT AT THIS TIME. IF LATER
RUNS INDICATE BETTER MOISTURE...THEN WE MAY NEED TO RAISE POPS A
BIT MORE FOR WEDNESDAY NIGHT AND/OR THURSDAY.
FIRST COOL SNAP OF FALL WONT LAST LONG...HOWEVER...AS MODERATING
TREND INDICATED FOR LATTER HALF OF NEXT WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
GADSDEN 69 81 64 86 / 100 70 10 10
ANNISTON 70 81 66 87 / 100 80 10 10
BIRMINGHAM 71 86 67 85 / 100 60 10 10
TUSCALOOSA 72 87 66 88 / 100 50 0 0
CALERA 72 86 66 88 / 100 60 10 0
AUBURN 69 81 67 86 / 80 80 20 0
MONTGOMERY 72 85 67 89 / 80 70 20 0
TROY 71 85 69 88 / 70 80 30 10
&&
.BMX WATCHES/WARNINGS/ADVISORIES...
AL...LAKE WIND ADVISORY WEST HALF UNTIL 7 PM.
&&
61
Hazardous weather outlook, Sep 25, 10:00 AM CST, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1100 AM CDT SUN SEP 25 2005
ALZ011>015-017>050-261040-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
1100 AM CDT SUN SEP 25 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
...RISK OF DAMAGING WINDS...INCLUDING TORNADOES...POSSIBLE FOR
ENTIRE REGION THROUGH 9 PM TONIGHT...
.DAY ONE...(TODAY AND TONIGHT).
THUNDERSTORMS WILL BE ON THE INCREASE ACROSS THE ENTIRE REGION
THROUGH SUNSET...WITH THE THREAT OF TORNADOES AND HEAVY RAIN. THE
TORNADO THREAT SHOULD DIMINISH AFTER 9 PM. IN ADDITION...VERY HEAVY
RAIN AND WIND GUSTS UP TO 40 MPH IN NON-TORNADIC SHOWERS WILL ALSO
OCCUR.
LINES OF THUNDERSTORMS IN EASTERN MISSISSIPPI WILL REACH THE ALABAMA
BORDER BY NOON...AND CONTINUE TO MOVE EASTWARD ACROSS THE STATE
DURING THE AFTERNOON. IN ADDITION...SEVERE THUNDERSTORMS WILL ALSO
DEVELOP AHEAD OF THE LINES OF THUNDERSTORMS.
THESE THUNDERSTORMS WILL LIKELY ROTATE DUE TO THE STRONG WINDSHEAR
ALOFT FROM THE REMNANTS OF HURRICANE RITA. NOT ALL STORMS WILL
PRODUCE TORNADOES...BUT THERE WILL LIKELY BE NUMEROUS REPORTS OF
ROTATION AND FUNNEL CLOUDS.
FINALLY...THESE THUNDERSTORMS ARE EMBEDDED IN AREAS OF LOW
CLOUDS..AND WILL LIKELY BE MOVING QUICKLY TO THE NORTHEAST AT 40 MPH
OR GREATER. THUS...ANY TORNADOES THAT DEVELOP WILL LIKELY BE
DIFFICULT TO SEE WITH YOUR EYES...AND YOU SHOULD IMMEDIATELY TAKE
COVER IF WARNINGS ARE ISSUED.
.DAYS TWO THROUGH SEVEN...(MONDAY THROUGH SATURDAY).
A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE ON MONDAY AS THE
REMAINDER OF THE UPPER SUPPORT ASSOCIATED WITH RITA...MOVES
ACROSS THE AREA. HOWEVER...NO ORGANIZED SEVERE WEATHER IS
EXPECTED.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL
BE REQUIRED THIS AFTERNOON. SPOTTERS ALONG THE ALABAMA BORDER
SHOULD BE IN PLACE BY NOON...NEAR THE INTERSTATE 65 CORRIDOR BY 130
PM...AND FOR AREAS EAST OF INTERSTATE 65 AFTER 2 PM.
STEFKOVICH
Tornado, Pickens
- When
- September 25, 1:04 PM CST to 1:12 PM CST
- Where
- Pickens County, 8 mi SW of Aliceville
- Rating
- F0
- Path length
- 5.2 mi
- Path width
- 30 yd
- Property damage
- $4,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 33.050, -88.250
A weak tornado touched down near the Cochrane Recreation Area along the Tombigbee River. The weak tornado moved northeast, crossed the Tombigbee River and lifted before the city of Aliceville. The tornado affected many rural open countryside. Several trees along the path had their tops snapped off. The tornado path was 5.2 miles long and 30 yards wide at its widest point. Begin: 33 03.86/88 16.46 End: 33 06.89/88 12.40
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Mississippi, September 25, 20051 injured · $920,000 · F2 · 2 events
- Tornado in Mississippi, September 25, 20057 injured · $2.0 million · F1 · 1 event
- Tornado in Mississippi, September 25, 2005$480,000 · F2 · 1 event
- Rip Current in Alabama, September 25, 20051 death · 1 event
- Rip Current in Alabama, September 25, 20051 death · 1 event
- Flash Flooding in Mississippi, September 25, 2005$12 million · 9 events
- Tornado in Alabama, September 25, 20052 injured · $250,000 · F1 · 1 event
- Flash Flooding in Louisiana, September 25, 2005$1.3 million · 2 events
- Tornado in Mississippi, September 25, 2005$400,000 · F1 · 1 event
- Tornado in Mississippi, September 25, 2005$330,000 · F1 · 1 event
- Tornado in Alabama, September 25, 2005$250,000 · F1 · 1 event
- Tornado in Mississippi, September 25, 2005$220,000 · F1 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5471779.